I am 50 and have cardiac problem along with GERD, I have been having a cycle every 16 to 18 days would not worry about it except I am on plavix and been experience extreme anemia to the point the hemoglobin was 7 and the ferrtin non-existence had to have a blood transfusion and IV iron, I am not sure if the plavix or one of the other meds I am on is causing the period to be so frequent I take norvacs, tekturnia, troprol XL, imdur, spironolactone, crestor, kapidex, carafate, and asprin (my cycles have been exteremly heavy to the point I go thru 15 to 20 maxi pads in a day for three to four days, and at least one soak everything I'm wearing. Is the medication causing it and is there something that could be done to decrease the flow. I was anemic before being put on the medications.
OH my! If you were my patient, the first thing I would do is an ultrasound. I might also include an ultrasound guided endometrial biopsy with that depending upon how things look within the uterine lining. Once I had determined whether there was anything within your uterus ( eg. polyps or fibroids) I could determine how best to stop your bleeding.
By the way, are you on both Plavix and aspirin?
Then with your cardiologist's blessings and recommendations, I would probably discuss the option of an endometrial ablation with you. This is a minor out patient procedure in which the lining of the uterus is cauterized and very often this stops or significantly reduces the amount of flow with the periods.
If there are fibroids or other problems, a vaginal hysterectomy might be the answer.
If you couldn't tolerate a major surgery, another option might be a medication such as depot Lupron which stops the periods (one injection can last for 6 months) or Depo Provera (which is cheaper).
Whatever else you do, make sure you get in to see your gynecologist SOON! You also need a pap to rule out problems with the cervix (unless you have a recent normal one).
Thank you so very much I greatly appreciate the advice I have made a appointment with the gynecologist next month. And yes I am on Plavix and Aspirin. Should I let the doctors office know about what is going on ahead of time or just wait until the appointment?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.